Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 5, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Mar 28, 2020, 8:27 AM CDT for Lipscomb County, Ochiltree County, Texas; Beaver County, Texas County, Oklahoma. It took effect at Mar 28, 2020, 9:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2020, 8:27 AM CDT (13:27 UTC)
- In effect from
- Mar 28, 2020, 9:00 AM CDT
- Expired
- Mar 28, 2020, 5:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Texas County, OK, Lipscomb County, TX, Ochiltree County, TX
The radar
The Dodge City radar (KDDC), 156 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 1.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -225 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
634 WWUS74 KAMA 281327 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 827 AM CDT Sat Mar 28 2020 OKZ002-003-TXZ004-005-282130- /O.NEW.KAMA.WI.Y.0005.200328T1400Z-200328T2200Z/ Texas-Beaver-Ochiltree-Lipscomb- Including the cities of Guymon, Beaver, Forgan, Perryton, Booker, Higgins, and Follett 827 AM CDT Sat Mar 28 2020 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 30 to 39 mph expected with gusts up to 50 mph expected. * WHERE...In Oklahoma, Texas and Beaver Counties. In Texas, Ochiltree and Lipscomb Counties. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && Bieda $$
1 follow-up statement
805 WWUS74 KAMA 281842 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 142 PM CDT Sat Mar 28 2020 OKZ002-003-TXZ004-005-282200- /O.CON.KAMA.WI.Y.0005.000000T0000Z-200328T2200Z/ Texas-Beaver-Ochiltree-Lipscomb- Including the cities of Guymon, Beaver, Forgan, Perryton, Booker, Higgins, and Follett 142 PM CDT Sat Mar 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 30 to 40 mph expected with gusts up to 55 mph expected. * WHERE...In Oklahoma, Texas and Beaver Counties. In Texas, Ochiltree and Lipscomb Counties. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Bieda
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 28, 6:15 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 28, 6:15 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 615 AM CDT Sat Mar 28 2020 .AVIATION...12Z TAFS... VFR conditions will prevail at all TAF sites over the next 24 hours. Winds will be the main story. Winds will continue to be breezy and should start to shift from west to more northwesterly by 15z. KGUY and KDHT should see stronger winds gusting 30-40kts, while KAMA will likely only gust 25-30kts. Winds expected to relax after 00z and become more variable around or less than 10kts. Skies should be mostly clear at all TAF sites, with maybe a few high clouds at times. Weber && .PREV DISCUSSION... /Issued 401 AM CDT Sat Mar 28 2020/ SHORT TERM...Today Through Sunday Night... Surface low pushing over to eastern KS today will provide a cold front with northerly flow on the back side this afternoon. Decent mixing will allow for breezy northwest winds to impact the Panhandles. No wind highlights expected, but will increase the fire threat (See Fire Weather Discussion). Winds will likely be 20-30 mph with gusts up to 50 mph possible. The strongest winds will likely be in the northeast, with the weaker winds to the southwest. Small chance for wrap around moisture to clip Cimarron County today with some light showers this morning. Winds will start to relax this evening as the low pulls away and should be variable around 10mph or less tonight. Temperatures will be pretty cool given the lack of cloud cover tonight, and the Sunday morning lows will likely be in the upper 20s to around freezing for the western Panhandles, and in the mid 30s for the eastern Panhandles. Mild southwest flow will provide highs in the 60s to lower 70s on Sunday. There is the potential for temperatures to be warmer, but right now cloud cover looks keep them in the 60s. Winds should be out of the south around 10 mph. Weber LONG TERM...Monday through Friday... The latest model guidance continues to indicate a relatively quick shortwave trough moving across the Desert Southwest and into the Southern Plains Monday. A compact 500mb jet max will round the base of the trough with exit region entering the Panhandle by 18z Monday. This will promote cyclogenesis near or just south of the Raton Mesa with decent agreement in the general placement of the surface low based on the latest 00z deterministic guidance. Increased southerly flow with low level jet will help advect moisture into the area Monday morning south and east of the surface low. Some low clouds may result during the morning hours. As the surface low deepens, a synoptically active dryline will attempt to form as dew points increase into the 40 and 50s east of the low with 20s dew points west of the dryline. A Pacific Front along with mixing processes will shift the dryline east to near or just west of the TX/OK border by 21z. A few storms may attempt to form along the dryline in the eastern half of the Texas and Oklahoma Panhandle between 18z and 21z as 700mb Theta-E advection increases behind a warm front and dynamics arrive with the shortwave trough. Storms may also form on the north side of the surface low near the central and eastern OK Panhandle as moisture wraps around the low, esp. near the intersection of the warm front and dryline. While a severe storm can't be ruled out with any activity Monday given good deep layer shear and low level helicity (esp. along dryline and near warm front), the lack of good destabilization due to cloud cover and a capping inversion may greatly limit convection. The latest model soundings suggest activity may have trouble becoming surface based except for along right near the surface low (see KGUY 00z nam/gfs sounding @ 2100z Mon), and then MLCAPE is high based and maxed out around 500 J/kg. However, if more destabilization can occur than what is currently progged, then rotating updrafts could be supported. Will also have to see what moisture is left once the cold front moves through Monday evening with a possible linear mode taking shape in northeast Panhandles. For now, small hail and some gusty winds nearing severe criteria will be possible with any storm the can remain surface based. Storm activity should exit the area before 06z Tuesday. The western half of the Texas Panhandle will likely stay on the dry side as the Pacific front cuts off the moisture feed. Instead, elevated fire weather will be possible as winds increase due to isallobaric response. West winds at 20 to 30 mph look likely with a wind shift to the north during the evening as cold front moves through. Tuesday into Wednesday looks mostly tranquil as split flow is expected to become more evident. A weak cold front may move through Wednesday with little fan fair. The end of the week is still up in the air (no pun intended) as models disagree with overall upper pattern. However, the EC has come into better agreement with GFS that a trough will exist in the central and eastern CONUS with a shot of cold Canadian air possible by Thursday or Friday. Thus, temperatures have been trending cooler (below average). For now, there is not much support for precipitation given the lack of any upper level dynamics in the area. Ward FIRE WEATHER... With winds in the 20 to 30 mph range today and RH values ranging from 10-25 percent, the entire Panhandles will likely see elevated Fire Weather conditions. However will note that the northwest has the driest fuels and may have an hour or two of critical Fire Weather today. Northwest winds will keep temperatures on the cool side, with highs in the mid to upper 50s across the northwest. That might be just enough to keep things more elevated than critical. RFTI's should be a solid 3 to 4, but at time we could see some 5 to 6. Weber && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 63 33 68 43 70 / 0 0 0 0 20 Beaver OK 60 31 68 41 65 / 0 0 0 0 60 Boise City OK 56 28 64 36 67 / 10 0 0 0 20 Borger TX 65 34 70 44 73 / 0 0 0 0 20 Boys Ranch TX 65 32 70 41 73 / 0 0 0 0 10 Canyon TX 63 32 68 41 71 / 0 0 0 0 10 Clarendon TX 66 36 68 44 71 / 0 0 0 0 30 Dalhart TX 60 27 65 36 69 / 0 0 0 0 20 Guymon OK 59 30 67 40 68 / 0 0 0 0 40 Hereford TX 63 31 68 40 71 / 0 0 0 0 10 Lipscomb TX 63 34 68 44 65 / 0 0 0 0 60 Pampa TX 63 34 68 44 69 / 0 0 0 0 30 Shamrock TX 68 36 68 44 65 / 0 0 0 0 40 Wellington TX 70 37 70 44 68 / 0 0 0 0 40 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 89/99
Hazardous weather outlook, Mar 28, 3:53 AM CDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 353 AM CDT Sat Mar 28 2020 OKZ001>003-TXZ001>020-317-282100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 353 AM CDT Sat Mar 28 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Breezy winds and low relative humidity values will provide elevated Fire Weather conditions across the Panhandles today. The areas of highest concern would be the northwest Panhandles, where the fuels are the driest. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible Monday morning through the evening across the central and eastern Panhandles. Chances for thunderstorms reaching severe criteria remain low at this time. Elevated Fire Weather condition possible on Monday for the western Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated fire weather conditions Today.
Nearby
Wind Advisories in Texas, 2020Wind Advisories in Oklahoma, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.